MAUDE Adverse Event Report: MEDTRONIC MEXICO EXPRESS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC MEXICO EXPRESS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number T34A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare provider via manufacturer representative regarding a patient with unknown indication for spinal therapy.It was reported that broken piece of product remained in bone.Product will be returned.It is still unknown that how the device broke.There were not further complications reported.
 
Additional Manufacturer Narrative
H3: product analysis: part # t34a, lot # 218558415 visual and optical inspection of the stylet confirmed the shaft has been bent and about 1.25" of the shaft has broken off at the tip.The metal at the tip has also been bent and deformed.The broken portion of the stylet was not returned.It appears the shaft broke during use.This type of damage is consistent with bend stress overload.H6: eval code method, eval code-result updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EXPRESS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key10349475
Report Number9612164-2020-02843
Device Sequence Number2432367
Product Code LXH
UDI-Device Identifier00763000025755
UDI-Public00763000025755
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2021
Device Model NumberT34A
Device Catalogue NumberT34A
Device Lot Number218558415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date07/31/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;